Feeling Out Of Control

I can’t say FOR SURE why I am flaring, but I have my suspicions.  I’ve actually been flaring for some time now, probably a couple of weeks and it’s getting worse.  As you may know already, I experiment with many supplements.  When I find something that works, I continue with that program while also trying something new.  My mom and my husband both think this system isn’t a good one.  Perhaps they’re right, but on the other hand, they haven’t suggested anything better.  I just try to stay in tune with my body as best I can and go with my gut.

I could be flaring because I haven’t exactly been consistent with taking the supplements that do work.  Those would be Serracor-NK, Low Dose Naltrexone, vitamin E, quercetin, Zyflamend, and maybe a few others.  In fact, sometimes I run out of stuff and simply don’t buy any more of the product.  I’m looking for the ones that carry a powerful punch and I feel that so far, Serracor-NK and Low Dose Naltrexone are the only two on that level.  Anything “extra” is like taking a baby asprin.  All the pills start to get a little tiresome to take.  All the money spent on them is also quite frustrating.  So when I run out of those “extras”, I’m often not consistent in ordering new pills, especially if I’m on a really tight budget.  And that does happen to be the case right now, unfortunately.

But I don’t think that’s why I’m flaring.  It could be, but I think it’s from a new supplement called Osteo-tec.  I think I’m experiencing Hering’s Law, but I really can’t be sure.  I’ve been on this stuff for 81 days now and was hoping, according to the clinical studies, that by day 90, I would be experiencing considerable relief.  The only thing is, in my research, I can’t find anyone who has experienced a flare on Osteo-tec.  I would assume that it would be very likely that it would happen due to the fact that any natural supplement, especially if it’s going to work, will put someone like me who has severe RA, into a big flare.  But since I can’t find any info on the internet about Osteo-tec in particular doing this, I’m only guessing.  This is completely new territory and again, I’m on my own.  I realize each person’s chemistry is different, so there’s no way to ever know for sure.  I’m just hoping that light is at the end of the tunnel and that soon I’ll be out of this flare and feeling great.  Many gentle hugs to you all, and thank you for visiting!

6 Responses

  1. Chuck,
    Thanks, I appreciate that! I stopped that supplement. It could be that the dose is too high for me. The clinical studies were mainly on Osteoarthritis, so maybe it just doesn’t work as well for RA. I am curious though, as your daughter said, “if you do not feel different after 90 days”, …if that only concerns feeling better? Because I certainly felt different, just not good. :) Though this is not a drug, RA drugs can sometimes take four months or more to work. So I halfway wonder if RA is simply different, and supplements may not react with RA the way they would with someone who is healthy. Do you have a condition? Have you found anything that works for you?
    thanks and hugs,
    Sarah

  2. Hi Sarah, Just something that my daughter has always told me about supplements. She is a research biologist with Cargil Foods. She worked in a Walgreens Pharmacy while going to college. What she always said about a supplement was if you did not notice any positive change in your health or feel different after 90 days to discontinue it because it was not beneficial. Don’t know if that is always factual but that is usually my rule of thumb. Lord knows she is a lot smarter than I. Hope your flare is calming and you are having a good day. Chuck

  3. Hi mmztcass,

    It’s great to hear from you! Sorry to hear you have to skim on supplements here and there. I’m still REALLY flaring and considering what I’m going to do next. I’m sure it’s the osteo tec, well pretty sure. I may try not taking it tonight and seeing what happens. It’s unfortunate that we’re stepping in untread waters and have to figure this out on our own. You’ll have to let me know what’s working for you.
    many hugs,
    Sarah

  4. Just a thought here. I’ve been doing the same thing as you, cannot afford all products so I take them when I can as I skim here and there. Well, I do know that if I go without the Serracor-NK for too many days, I feel really poorly. So I’ve gone back taking it and am going to aim for one capsule three times a day. I feel so much better. I do know about the Herring Law. Wishing you success. Are you feeling better now?

    {{{hugs}}} :-)

  5. Wren,
    Thanks SO much for all your support! I hope you are doing well too! (I’m still in a flare but hopefully soon it will go away!)
    hugs,
    Sarah

  6. Here’s hoping that flare goes, and soon. You can really use a break! Sending lots of warmth, calm and courage in your direction, m’friend.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: